How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stevens Your Own Question
Dr. Stevens
Dr. Stevens, Ophthalmologist
Category: Eye
Satisfied Customers: 1404
Experience:  Board Certified Ophthalmologist
Type Your Eye Question Here...
Dr. Stevens is online now
A new question is answered every 9 seconds

What causes one to see red dots in their vision

Resolved Question:

What causes one to see red dots in their vision
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Stevens replied 7 years ago.

Hello there

what is your age? when did this start? is it one eye or both? do you have any medical problems?

Customer: replied 7 years ago.
I am 79 years of age, in good health otherwise. I began experiencing the red dots about 3 weeks ago, along with a decline in visual acuity from 20/30 to 20/50 vision. I see the small red dots over the entire visual field, using one eye or both eyes. The dots appear quite small on near surfaces, but larger on more distant ones. I see them all the time. My ophthalmologist examined my eyes and found no structural problems with the retina or other parts of the eye. He didn't know what caused the red dots, but speculated that it might be a problem in the occipital lobe or in the optic nerve. He also referred me to a neuro-ophthalmologist whom I will see next week.
Expert:  Dr. Stevens replied 7 years ago.

Hello there

most often when one eye sees the dots, it is an issue in the eye. As in your case, I suspect something is happening in the area of the occipital cortex or something near the pituitary causing optic nerve pressure. I think I would order a CT or MRI to evaluate those regions, and I pretty sure the neuro-ophthalmologist will do this after listening to your symptoms. If you have started a new medicine recently, this could be an issue as well, I wish you well, Dr. Stevens

Dr. Stevens and other Eye Specialists are ready to help you

Related Eye Questions